MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number CV-4-15
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that this was the second versa coil to be deployed.When advancing the coil through the introducer sheath and into the microcatheter, the tech inadvertently bent and broke the proximal part of the wire at the hypotube break indicator.This very clearly detached the coil , and the internal filament was exposed significantly.The physician and the tech were able to get the entire pushwire into the introducer and the coil fully in the microcatheter.Advancement of the coil was easy in the microcatheter, and the coil deployed into vessel well.Physician did not attempt to reposition the coil as it was assumed it was already detached and they did not want to compromise access.The coil was fully deployed in the vessel.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received indicated the device was prepared as indicated in the instructions for use (ifu), with the exception of using a continuous flush.The patient was being treated for a 3.5 mm gda (gastroduodenal artery) with normal vessel tortuosity.The remainder of the procedure was completed without issue.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO VERSA, DETACHABLE COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11494818
Report Number2029214-2021-00295
Device Sequence Number17169168
Product Code KRD
UDI-Device Identifier00763000321260
UDI-Public00763000321260
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K202850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberCV-4-15
Device Catalogue NumberCV-4-15
Device Lot NumberB153513
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR